MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA7JL40
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a percutaneous coronary intervention (pci) procedure involving one 7f launcher guide catheter, the catheter kinked in the radial artery when clocking for the procedure.The lesion being treated was located in the ostial/proximal left anterior descending (lad) lesion.The patient had an intra-aortic balloon pump already in place right femoral but no wire was advanced in the coronary artery yet.The pci was aborted after the launcher guide catheter became entrapped in the right forearm due to catheter manipulation.Attempts were made to straighten out the catheter but failed despite the use of multiple wires.An attempt was made to advance a 7f and a 8f dilator over the guide catheter without success.Vascular surgery was requested to assist with retrieval of the device.A radial cut-down was performed and removed the catheter in two pieces.The radial artery was sutured.An arterial doppler confirmed robust ulnar arterial pulsation.No further intervention was performed.The lad pci was completed the following day.It was believed that this event could be due to the radial access being more torturous and guide catheters being thinner walled than other catheters and this may have been mitigated by using femoral access in a case like this.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the event occurred in the right radial artery.The right forearm vessel anatomy was very small and tortuous.It was noted that the anatomy was difficult and while trying to get the guide up through the guide kinked.Attempts were made to straighten out the catheter to get the guide catheter up to the radial artery but failed despite the use of multiple 0.035 non-medtronic wires.The guide catheter never successfully engaged with the left coronary artery.The device was inspected before use with no issues noted.It was reported that the issue was due to the patient anatomy and there was no complaint against the 7f launcher.Physician full name and phone number medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The returned device exhibited characteristics consistent with torque manipulation, resulting in a torsional kink and twisted shaft with exposed braiding.Deformation was noted along the length of the shaft.The proximal end of the device, including the hub, was not returned.There was no evidence of device detachment; however, the shaft was cut in two locations: once at the region of the torsional kink/twist and once at the proximal end.The inner and outer diameter of the undamaged sections of the device were measured and found to be within specification.Correction: initial reporter first and last name.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22725760
Report Number1220452-2025-00019
Device Sequence Number9143957
Product Code DQY
UDI-Device Identifier00613994832030
UDI-Public(01)00613994832030(17)260404(10)0012214535
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberLA7JL40
Device Catalogue NumberLA7JL40
Device Lot Number0012214535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/06/2025
09/18/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/02/2025
09/25/2025
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight61 KG